Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Recovering from mouth and throat cancer, have large mucus build up in throat, constant hacking. Medicines?

Hi My name is Duncan McGlashan i am recovering from Neck and Throat cancer diagnosed in 2009 and underwent Chemo Therapy and Radio Therapy , I am cancer free now going into my 4th year BUT I have a large build up of Mucus in my thoat all the Time , I brush my teeth in the morning and evening and Gargle with hottish water to bring things up from Mucus with food particles in it and I bring up Mucus 4 or 5 times a day but I am always Hacking is there any Medication I can use to move it
Asked On : Mon, 28 Jan 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Oncologist, Radiation 's  Response
radiation to head and neck region often associated with similar problems. unfortunately there is very little medication to treat it. the better thing you can do is to keep your mouth moist my some artificial salivary preparation. there is a medicine pilocarpine which also give some positive result in some cases. consult your oncologist.
Answered: Mon, 28 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor